MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AUGMENT REAMER DRIVER; INSTRUMENT SHOULDER

ZIMMER BIOMET, INC. AUGMENT REAMER DRIVER; INSTRUMENT SHOULDER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported, when reaming the glenoid to prepare for augmented glenoid, the reamer was catching on some of the retractors causing the hex ball reamer shaft to break.No adverse events have been reported as a result of the malfunction.Attempts have been made and there is no further information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) reported event was confirmed as visual examination of the returned product identified the ball hex feature is fractured.Device was sent for further testing and found the fracture surface artifacts indicate a ductile torsional overload fracture.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Upon reassessment, it has been determined that this device did not cause or contribute to serious injury and has not been reported for doing so previously.The initial report was forwarded in error and should be voided.
 
Additional Manufacturer Narrative
(b)(4).Upon reassessment, it has been determined that this device did not cause or contribute to serious injury and has not been reported for doing so previously.The initial report was forwarded in error and should be voided.

Brand Name
AUGMENT REAMER DRIVER
Common Device Name
INSTRUMENT SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11821097
Report Number0001822565-2021-01341
Device Sequence Number3224310
Product Code KWS
UDI-Device Identifier00889024575202
UDI-Public(01)00889024575202(10)64878851
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K193180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSBGL3701
Device Lot Number64878851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/22/2021
10/19/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/01/2021
10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Weight100